Alert archive / Texas / Fire Weather Watches in 2008
Fire Weather Watch 21, NWS Brownsville, TX
NWS Brownsville, TX issued this fire weather watch at Dec 26, 2008, 9:18 AM CST for 8 counties in Texas. It took effect at Dec 27, 2008, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 26, 2008, 9:18 AM CST (15:18 UTC)
- In effect from
- Dec 27, 2008, 10:00 AM CST
- Expired
- Dec 27, 2008, 3:25 AM CST
- In force
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this fire weather watch went out at Dec 26, 3:00 AM CST, 6 hours 18 minutes earlier.
Area forecast discussion, Dec 26, 3:00 AM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 AM CST FRI DEC 26 2008
.DISCUSSION...A WEAK FRONT WILL SLOWLY MOVE NORTH LATER TODAY
CAUSING WINDS TO INCREASE FROM THE SOUTH TO SOUTHEAST. TEMPERATURES
WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR BOTH TODAY AND SATURDAY.
WINDS SHOULD BE JUST BELOW WIND ADVISORY CRITERIA THROUGHOUT THE
DAY. THE WINDS WILL DECREASE SLIGHTLY TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. THE COLD FRONT WILL MOVE THROUGH THE AREA
SATURDAY EVENING CAUSING GUSTY NORTH WINDS AND SLIGHTLY COOLER
TEMPERATURES IN ITS WAKE. CLOUDS WILL INCREASE A LITTLE ALTHOUGH
THERE WILL STILL BE SOME SUNSHINE ON SATURDAY. HIGH PRESSURE WILL
BUILD OVER THE AREA ON SUNDAY CAUSING THE AIRMASS TO BEGIN TO
MODIFY. ANOTHER COLD FRONT COULD MOVE THROUGH THE AREA NEXT
THURSDAY CAUSING COOLER TEMPERATURES ONCE AGAIN.
&&
.MARINE...THE 3 AM OBSERVATION FROM BUOY 42020 INDICATED WINDS WERE
SOUTH SOUTHEAST AROUND 18 KTS GUSTING TO AROUND 23 KTS AND SEAS WERE
AROUND 5.5 FT WITH A PERIOD OF 8 SECONDS. LOW PRESSURE WILL SLIDE
INTO THE TX PANHANDLE TODAY AND INTERACT WITH A SFC HIGH PRESSURE
RIDGE ACROSS THE WESTERN GULF OF MEXICO. A TIGHTENING PRESSURE
GRADIENT IS EXPECTED TODAY RESULTING IN A STRONG SOUTHERLY WIND FLOW
PATTERN ACROSS THE LOWER TX COASTAL WATERS. SEAS WILL RESPOND AND
BUILD THRU THE DAYTIME EXCEEDING SCA THRESHOLDS. WILL GO AHEAD AND
ISSUE A SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS BEGINNING AT 10
AM THIS MORNING THRU 6 PM TONIGHT AND EXTEND THE ADVISORY UNTIL 9 PM
TONIGHT FOR THE GULF WATERS. EXPECTING THE SOUTHERLY WINDS TO
CONTINUE THRU SATURDAY AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. SEAS ARE ALSO EXPECTED TO REMAIN ELEVATED THRU SATURDAY
AS WELL. SCA CONDITIONS ARE LIKELY TO CONTINUE THRU SUNDAY PRIOR TO
AND IN THE WAKE OF THE COLD FRONT PASSING THRU SATURDAY NIGHT. LATER
SHIFTS WILL MONITOR AND DECIDE IF EXTENDING THE SCA IS WARRANTED.
NORTH TO NORTHEASTERLY WINDS IN THE WAKE OF THE FRONT WILL CONTINUE
THRU SUNDAY BUT BEGIN TO DIMINISH BY SUNDAY NIGHT AS HIGH PRESSURE
STARTS TO SLIDE IN FROM THE NORTHWEST. WINDS AND SEAS WILL IMPROVE
BY MONDAY INTO TUESDAY.
&&
.AVIATION...MODERATE SOUTHERLY WINDS EARLY THIS MORNING ACROSS THE
RGV HAVE NOT ALLOWED VSBYS TO LOWER. EXPECTING THIS TREND NOW TO
HOLD THRU TODAY. CIGS HAVE REMAINED BKN TO OVC WITH MOSTLY IFR TO
MVFR CONDITIONS THIS MORNING. ANTICIPATE MODERATE SOUTHERLY WINDS
ACROSS DEEP SOUTH TX TODAY WITH GRADUALLY RISING CIGS WITH TIME.
WINDS SHOULD GRADUALLY TAPER OFF AFTER SUNSET TONIGHT WITH LOWERING
CIGS EXPECTED ONCE AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 82 71 84 64 / 10 10 40 40
BROWNSVILLE 82 71 83 62 / 10 10 30 50
HARLINGEN 85 73 84 60 / 10 10 20 10
MCALLEN 85 70 87 60 / 10 10 0 0
RIO GRANDE CITY 85 64 82 51 / 10 10 0 0
SOUTH PADRE ISLAND 79 69 77 63 / 10 10 50 60
&&
.BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM 10 AM
THIS MORNING TO 6 PM CST THIS AFTERNOON FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 9 PM CST
THIS EVENING FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...65
MARINE/AVIATION/MESO...57Hazardous weather outlook, Dec 26, 4:47 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 447 AM CST FRI DEC 26 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-271200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 447 AM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LOWER TEXAS COASTAL WATERS BEGINNING AT 10 AM CST TODAY. THERE IS A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS AND SEAS ARE ANTICIPATED TO REMAIN ELEVATED SATURDAY AND SUNDAY AS A COLD FRONT IS EXPECTED TO PASS THROUGH THE AREA SATURDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED THROUGH THIS TIME DUE TO THE STRONGER WINDS AND HIGHER SEAS. THERE WILL BE A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 26, 9:08 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 908 AM CST FRI DEC 26 2008 TXZ248>257-262315- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 908 AM CST FRI DEC 26 2008 ...INCREASED FIRE RISK THROUGH NEW YEARS DAY... ONGOING DRY WEATHER CONDITIONS OVER THE PAST FEW MONTHS HAVE RESULTED IN CURED FUELS ACROSS DEEP SOUTH TEXAS. CURED FUELS ARE DRY AND DORMANT VEGETATION. UNDER THESE CONDITIONS...THE USE OF FIREWORKS OFTEN RESULTS IN AN INCREASED RISK FOR ACCIDENTAL FIRES. DUE IN PART TO THIS RISK...SOME MUNICIPALITIES IN DEEP SOUTH TEXAS HAVE ESTABLISHED BANS ON CERTAIN ACTIVITIES INVOLVING VARIOUS TYPES OF FIREWORKS WITHIN CITY LIMITS. CHECK WITH LAW ENFORCEMENT OFFICIALS REGARDING LOCAL RESTRICTIONS BEFORE PURCHASING OR USING ANY FIREWORKS. HELP PREVENT DEADLY WILDFIRES. IF YOU WILL BE USING FIREWORKS MAKE SURE TO FOLLOW ALL INSTRUCTIONS. KEEP FIREWORKS AWAY FROM GRASSY AREAS AND KEEP A BUCKET OF WATER OR A WATER HOSE CLOSE BY. MAKE SURE THERE IS ADULT SUPERVISION AT ALL TIMES. MAKE SURE ALL FIREWORKS ARE OUT COLD BEFORE DISPOSING OF THEM. REMEMBER TOO THAT IN DRY WEATHER CONDITIONS ACCIDENTAL FIRES CAN ALSO START FROM MACHINERY...MOTOR VEHICLES...AND THROWING BURNING CIGARETTES ON THE GROUND. BURN BANS HAVE ALSO BEEN ISSUED FOR SEVERAL COUNTIES IN SOUTH TEXAS. IN DEEP SOUTH TEXAS...JIM HOGG COUNTY HAS A BURN BAN IN EFFECT. CHECK WITH COUNTY OFFICIALS FOR EXEMPTIONS BEFORE CONDUCTING ANY OUTDOOR BURNING. THE WEATHER FORECAST FOR NEW YEARS EVE SUGGESTS UNSETTLED CONDITIONS FOR EAST AND SOUTHEAST TEXAS AS A WEAK COLD FRONT PUSHES SOUTH. THESE CONDITIONS MAY EXTEND FARTHER SOUTH INTO DEEP SOUTH TEXAS. AS A RESULT...ISOLATED SHOWERS WILL BE POSSIBLE...MAINLY ALONG THE COAST. LOCAL WINDS SHOULD BE LIGHT TO MODERATE FROM THE SOUTHEAST UNDER MOSTLY CLOUDY SKIES. 54/59/CAMPBELL
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:53 AM CST | Small Craft Advisory | BRO | 63 hr | |
| Dec 26, 8:53 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 7 hr |
| Dec 26, 9:18 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 8 hr |
Nearby
Fire Weather Watches in Texas, 2008Every fire weather watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.